advertisement
 

  Back to Ask the Diabetes Team Ask the Diabetes Team
Question:

From New Orleans, Louisiana, USA:

Can antibiotics cause abnormally high blood sugars in a non-diabetic patient? My daughter has been on an aggressive antibiotic treatment for one month for a chronic sinus infection. Two weeks into the treatment, she started showing symptoms of diabetes, including increased thirst, increased urination, increased appetite, and fatigue. We have a strong family history of type 1and a stronger family history of type 2. Should I consult her pediatrician about this?

Answer:

Antibiotics should not cause any change in blood sugars in non-diabetics. I would recommend that you promptly review your concerns and your daughter's symptoms with your pediatrician.

MSB

DTQ-20050222142341
Original posting 26 Feb 2005
Posted to Hyperglycemia and DKA and Diagnosis and Symptoms

  
advertisement


                 
  Home Return to Top

Last Updated: Tuesday April 06, 2010 15:10:00
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.

This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents.
By using this site, you agree to our Terms of Use, Legal Notice, and Privacy Policy.
© Children with Diabetes, Inc. 1995-2015. Comments and Feedback.